一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (353k)
Article in Japanese

Case Report

A case of pneumonitis induced by the inhalation of N-acetylcysteine

Ryo Okuda  Shouko Wada  Tomohiro Ohba  Takashi Koide  Masako Amano  Hidekazu Matsushima 

Department of Respiratory Medicine, Saitama Red Cross Hospital

ABSTRACT

A 68-year-old man with idiopathic pulmonary fibrosis initiated inhaled N-acetylcysteine monotherapy. Ten days after the start of therapy, fever, nasal discharge, and new ground-glass opacities were observed. Drug-induced pneumonia was suspected because the reaction to the prednisolone pulse therapy was too good for an acute exacerbation of idiopathic pulmonary fibrosis. After a drug provocation test was performed, allergic reactions (fever, nasal discharge, and ground-glass opacities) were observed. Following discontinuation of inhaled N-acetylcysteine, the symptoms and ground-glass opacities improved. Based on the clinical course and available data, this patient was diagnosed as having pneumonitis induced by the inhalation of N-acetylcysteine. This report might be the first description of pneumonitis induced by the inhalation of N-acetylcysteine.

KEYWORDS

N-acetylcysteine  Interstitial pneumonia  Idiopathic pulmonary fibrosis  Drug-induced pneumonitis  Drug provocation test 

Received 23 Oct 2013 / Accepted 20 Nov 2013

AJRS, 3(2): 300-303, 2014

Google Scholar